Doctor insights on:
Zyrtec, claritin, (loratadine) allegra, clarinex. Other allergy pill options? Year-round, persistant allergies. Wet in ears, post-nasal drip (sore throat).
Before you go : Looking for another allergy medication, i would keep the one that works best for you and take it diligently everyday with a steroid nasal spray twice daily for a month to see a big difference with just burst of meds here and there and only when you feel like it. If you have already done this, then it is time to see your doctor, possibly referral to allergist or ENT depends on what the problem is. ...Read moreSee 1 more doctor answer
The medical term is cephalalgia. It is a feeling of pain that can occur on either both sides or just one side of the head or neck. Headaches can be sharp, dull, or throbbing, and can radiate to different areas of the head. They typically last less than an hour but can ...Read more
Yes: The two are not known to interact ...Read more
None of these: These medications are antihistamines which counter the affects of allergies. They are not antibiotics which are typically prescribed for sinus infections. Decongestants and sinus rinses may help with the symptoms associated with the sinus infection, but these antihistamine medications, in my experience, do little for this condition. ...Read more
Typical seasonal allergy meds make my anxiety worse (Clarita , zyrtec, (cetirizine)etc). What otc nosespray is good against sneezing/stuffy nose for allergies?
Nasal steroid: Consider a nasal steroid which is available OTC but may take several days to provide optimal benefits. ...Read more
Yes : It helps treating your symptoms temporarily. If congestion persists and headache becomes worse, you should see a physician to get proper diagnosis and treatment and to prevent it from developing to chronic sinusitis, which is more complicated to treat. Cold/flu like symptoms last 1 to 2 weeks. Allergies last longer and recur more often. ...Read more
Yes: Claritin is a second generation antihistamine which causes much less drowsiness than first generation antihistamine, like benadryl (diphenhydramine). The number of people who feel drowsy on Claritin is so low that it is labeled "non-drowsy". But each of us is unique. I have plenty of patients who feel drowsy on claritin, especially petite women. ...Read moreSee 1 more doctor answer
Yes, but...: Yes, they can potentially have an additive effect on headache relief, BUT your chancing potentially increasing the potential for sedation. If your going to do this, I would plan on not driving, using heavy machinery or putting yourself in a situation where yourself or others are put in harms way. ...Read moreSee 3 more doctor answers
Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more
Maybe: There is no solid scientific data to support the direct cause and effect notion of phenyephrine/oxymetazoline decongestant nasal sprays mimicing cluster headaches. Some link triggers to seasonal changes (fall/spring) or alcohol or extreme variations in body temperatures. The nasal decongestant association may have anecdotal support in certain individuals, but i haven't heard about it. ...Read more
Yes: Naratriptan is known as amerge (naratriptan). Naratriptan is used to treat the symptoms of migraine headaches (severe, throbbing headaches that sometimes are accompanied by nausea and sensitivity to sound or light). Naratriptan is in a class of medications called selective serotonin receptor agonists. It works by narrowing blood vessels in the brain, stopping pain signals from being sent to the brain. ...Read more
Unlikely: "alarm clock headache" that may last from weeks to months that typify cluster headaches, would be an uncommon side effect of nasal decongestant use. What have you been noticing from your use of the nasal decongestant spray? How long have you been using the spray for. I have my patients only use such sprays a maximum of 5 days to prevent issues with worsening nasal congestion, etc. ...Read more
Can I take Tylenol (acetaminophen) with Alavert allergy/ sinus? The Alavert has 5mg loratadine and 120mg pseudoephedrine sulfate.
That's Fine: No issues taking these medications together.Get a more detailed answer ›
These cause hives & flushing: benadryl, (diphenhydramine) aspirin, ibuprofen, mestinon, levsin, keflex (severe) morphine, vicodin. allergic to the meds or the fillers?!
Medication Allergy : Multiple allergies to Medications. Consult an Allergist for testing. ...Read more